Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 81, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 9, 2007, 4:04 PM CDT for Neosho County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 9, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 092105 FFWICT KSC133-100300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 1000 PM CDT. * AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATED RAINFALL RATES OF 2 TO 4 INCHES PER HOUR WITH THIS NEARLY STATIONARY THUNDERSTORM. * LOCATIONS WITHIN THE WARNING INCLUDE... RURAL AREAS OF NORTHERN NEOSHO COUNTY... THE BIG HILL CREEK AND TURKEY BRANCH CREEK MAY BE AFFECTED WITH FLASH FLOODING DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3773 9538 3761 9538 3760 9517 3773 9517 $$ CARUSO
1 follow-up statement
000 WGUS73 KICT 092300 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 600 PM CDT MON JUL 9 2007 KSC133-092310- NEOSHO KS- 600 PM CDT MON JUL 9 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL NEOSHO COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3773 9538 3761 9538 3760 9517 3773 9517 $$ CARUSO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:11 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 9, 3:11 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 311 PM CDT MON JUL 9 2007 .DISCUSSION... FORECAST CONCERNS ARE PRECIPITATION CHANCES AND HEAVY RAINFALL POTENTIAL AGAIN ACROSS THE AREA THRU TUESDAY NIGHT... TONIGHT: MCV FROM LAST NIGHT IS CURRENTLY OVER CENTRAL KANSAS. SOME THUNDERSTORMS HAVE DEVELOPED ON THE EASTERN EDGE OF THE MCV...AND THESE WILL CONTINUE TO EXPAND. THE BEST CHANCES FOR PRECIPITATION TONIGHT WILL BE ACROSS SOUTH CENTRAL KANSAS...AND LATE TONIGHT ACROSS SOUTHEAST KANSAS. THE MAIN THREAT WITH THESE STORMS WILL BE THE HEAVY RAINFALL...HOWEVER THERE COULD BE SOME HAIL TO NICKEL SIZE AND 40 TO 50 MPH WINDS. TUESDAY-WEDNESDAY: PRECIPITATION COULD LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON TUESDAY MORNING...WITH REDEVELOPMENT ACROSS THE ENTIRE AREA POSSIBLE ON TUESDAY AFTERNOON. MOST UNSTABLE CAPE VALUES ARE AROUND 3000 TO 4000 J/KG...WITH VERY LITTLE CIN IN MUCH OF THE AREA ESPECIALLY LATER IN THE AFTERNOON. AFTER MIDNIGHT TUESDAY NIGHT...INSTABILITY AND MOISTURE TRANSPORT REALLY GET PUSHED TO THE SOUTH AND EAST OF THE AREA. WITH THIS IN MIND...KEPT SOME SLIGHT CHANCES FOR THUNDERSTORMS ACROSS SOUTHERN KANSAS. SURFACE HIGH PRESSURE RETURNS ON WEDNESDAY...PROVIDING A BRIEF RESPITE FROM THE WET WEATHER. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL DURING THIS TIME...ESPECIALLY WITH CLOUDS AND PRECIPITATION AROUND THROUGH TUESDAY EVENING. THURSDAY-SUNDAY: AFTER A BRIEF DRY PERIOD...MOISTURE TRANSPORT REALLY RETURNS BY THURSDAY MORNING ACROSS WESTERN AND CENTRAL KANSAS. WITH SOME QG FORCING AND ISENTROPIC LIFT AT LEAST THROUGH THE LOWER TO MID LEVELS...DECIDED TO ADD SOME CHANCES FOR PRECIPITATION FOR THURSDAY AND THURSDAY NIGHT. LINGERING THUNDERSTORM CHANCES ON FRIDAY LOOK REASONABLE BEFORE THE SYSTEM PUSHES OFF TO THE SOUTH AND SURFACE HIGH PRESSURE BUILDS BACK IN. FORECAST THEN LOOKS DRY THROUGH THE WEEKEND. TEMPERATURES ALSO LOOK REASONABLE THROUGH THIS TIME FRAME...SO IF ANYTHING ONLY MINOR TWEAKS WERE MADE. SCHRECK && .AVIATION... TWO AREAS OF CONCERN FOR THE TAFS. MVFR CLOUDS IN SOUTHEAST KS AND CONVECTION CHANCES IN SOUTH CEN AND CEN KS THIS AFTERNOON INTO THIS EVENING. AFTERNOON HEATING WILL SLOWLY BURN OFF THE MVFR CEILINGS NEAR THE KCNU TAF SITE. SO WILL SLOWLY BREAK THIS OUT AS THE AFTERNOON PROGRESSES WITH CEILINGS BECOMIG VFR. NEXT CONCERN WILL BE THE INSERTION OF VCTS FOR THE KICT/KHUT/KSRL AND KSLN TAF SITES AS INSTABILITY INCREASES FOR THE EVENING HOURS ACROSS WESTERN SECTIONS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 88 69 85 / 90 30 30 10 HUTCHINSON 70 88 67 85 / 90 30 20 10 NEWTON 70 88 68 84 / 90 30 20 10 ELDORADO 70 88 69 84 / 90 40 30 10 WINFIELD-KWLD 71 89 70 85 / 90 50 40 10 RUSSELL 67 88 63 84 / 40 20 20 10 GREAT BEND 68 88 65 84 / 50 20 20 10 SALINA 70 89 66 85 / 80 20 20 10 MCPHERSON 69 88 67 84 / 90 30 20 10 COFFEYVILLE 71 89 69 84 / 80 50 50 10 CHANUTE 71 89 68 83 / 80 50 40 10 IOLA 71 89 67 83 / 80 50 40 10 PARSONS-KPPF 71 89 69 84 / 80 50 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 9, 4:11 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 AM CDT MON JUL 9 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL INCREASE ACROSS THE ENTIRE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE FOR AREAS WEST OF THE TURNPIKE THROUGH THIS EVENING...WITH POCKETS OF HEAVY RAINFALL POSSIBLE FURTHER EAST ACROSS SOUTHEAST KANSAS AFTER MIDNIGHT. SOME LOCALIZED MINOR FLOODING MAY RESULT FROM THE HEAVY RAINFALL. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...MAINLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS...SOME STRONG AND WITH LOCALLY HEAVY RAINFALL...WILL CONTINUE ACROSS THE AREA ON TUESDAY AND TUESDAY NIGHT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH ACROSS CENTRAL KANSAS ON WEDNESDAY...WITH SLIGHT CHANCES ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW OF THESE STORMS COULD STILL BE LOCALLY STRONG WITH HEAVY RAINFALL. A SLIGHT CHANCE FOR STORMS WILL CONTINUE FOR PORTIONS OF SOUTHEAST KANSAS AND RETURN TO CENTRAL KANSAS ON THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS OF HEAVY RAINFALL AND ANY LOCALIZED FLOODING IS APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Jul 9, 3:21 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT MON JUL 9 2007 KSZ083-092100- SEDGWICK- 321 PM CDT MON JUL 9 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLWICH...OR 14 MILES NORTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...WIND GUSTS TO 50 MPH...AND BRIEF TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jul 9, 3:27 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT MON JUL 9 2007 KSZ048-050-092115- ELLSWORTH-RICE- 327 PM CDT MON JUL 9 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENESEO...OR 20 MILES SOUTH OF ELLSWORTH... AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...WINDS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jul 9, 3:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HEAVY RAIN 4 NNW LYONS 38.40N 98.23W
07/09/2007 M2.00 INCH RICE KS TRAINED SPOTTER
2 INCHES OF RAIN IN 40 MINUTES AND STILL RAIN HEAVILY.
&&
CDBLocal storm report, Jul 9, 3:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HEAVY RAIN GENESEO 38.52N 98.15W
07/09/2007 M1.50 INCH ELLSWORTH KS TRAINED SPOTTER
OCCURRED IN 30 MINS.
&&
BDKSpecial weather statement, Jul 9, 3:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT MON JUL 9 2007 KSZ072-096-092130- ALLEN-NEOSHO- 351 PM CDT MON JUL 9 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN AND NEOSHO COUNTIES... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF CHANUTE...AND MOVING EAST AT 5 MPH. DIME SIZE HAIL...WINDS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jul 9, 3:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT MON JUL 9 2007 KSZ067-068-083-092200- HARVEY-RENO-SEDGWICK- 358 PM CDT MON JUL 9 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY...RENO AND SEDGWICK COUNTIES... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT HOPE...OR 19 MILES SOUTHWEST OF NEWTON...AND MOVING NORTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS EASTERN RENO COUNTY. DIME SIZE HAIL...WINDS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:26 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 34 min |
| Jul 9, 4:39 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 51 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.